7 doctors weighed in:

I have no sex drive because of my depression meds, how can I learn to live with this?

7 doctors weighed in
Dr. Kenneth Cheng
Family Medicine
3 doctors agree

In brief: Talk w/ your doctor

Certain antidepressants can cause a loss of sex drive.
Speak to your doctor as there may be other medication options. Some women have also found medications such as viagra (sildenafil) to be beneficial. In addition, "spice up" your sex life by trying new things: different location or environment, new positions, start with a massage, sexy lingerie, role playing, etc. Just be safe (and legal).

In brief: Talk w/ your doctor

Certain antidepressants can cause a loss of sex drive.
Speak to your doctor as there may be other medication options. Some women have also found medications such as viagra (sildenafil) to be beneficial. In addition, "spice up" your sex life by trying new things: different location or environment, new positions, start with a massage, sexy lingerie, role playing, etc. Just be safe (and legal).
Dr. Kenneth Cheng
Dr. Kenneth Cheng
Thank
Dr. TRUC DAO
Psychiatry
1 doctor agrees

In brief: Meds loss libido

If you had libido then lost due to antidepressant(s), wellbutrin (bupropion) may at times help restore desire or orgasm or any sexual disturbances.
If you other disease in you(htn, diabetes, cholesterol..) the overall problems and meds join in to reduce desire. Talk to your doc and review all problems together carefully.

In brief: Meds loss libido

If you had libido then lost due to antidepressant(s), wellbutrin (bupropion) may at times help restore desire or orgasm or any sexual disturbances.
If you other disease in you(htn, diabetes, cholesterol..) the overall problems and meds join in to reduce desire. Talk to your doc and review all problems together carefully.
Dr. TRUC DAO
Dr. TRUC DAO
Thank
Dr. Johnnie Strickland Jr
Family Medicine
1 doctor agrees

In brief: Understanding

Talk with your partner so they understand the source of this; work to increase your libido you can choose it despite the lack.
Work with your counselor and life coach to help you get off of the medications. Alternative therapies that won't interefer with libido exist; but you need education on this and don't stop your meds cold turkey. Work with your counselors to reduce your need for these.

In brief: Understanding

Talk with your partner so they understand the source of this; work to increase your libido you can choose it despite the lack.
Work with your counselor and life coach to help you get off of the medications. Alternative therapies that won't interefer with libido exist; but you need education on this and don't stop your meds cold turkey. Work with your counselors to reduce your need for these.
Dr. Johnnie Strickland Jr
Dr. Johnnie Strickland Jr
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors